Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with PCOS. Trying to conceive. Siphene suggested. No periods. Not pregnant. Why?

Hi I have been diagonised with PCOS and my husband and me are trying to have a baby currently. My gynaec had suggested Siphene 100 mg for 3 months. THe first two months I got my periods on time and did not concieve. Now I have not got my periods and am not pregnant either. Took the pregnancy test 10 days after my expected date of periods. Is this odd that I could not get my periods and am not pregnant even after the ovulation drug atleast gave me my periods in teh first 2 cycles?
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry you're having difficulty conceiving. As you've discovered, clomiphene (Siphene) does help stimulate ovulation. However, clomiphene only induces ovulation in about 3/4 of women who take it, and it won't necessarily trigger ovulation every month you're taking it. Therefore, it's quite possible you didn't ovulate during your last cycle, and this would explain why you haven't had a period.
Women who are under 35 years of age who take clomiphene have about a 15% chance of getting pregnant each month they're using the medication. Unfortunately, the overall pregnancy rate among clomiphene users is only around 50%.
If your doctor chooses to stop the clomiphene, he/she will no doubt review other options, such as in vitro fertilization. If you're not currently taking metformin, this medication might improve your chances of conceiving and carrying a pregnancy to term, too.
I hope that answers your question, and I wish you and your husband good luck!
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor